MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR
Model Number 420318-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the small grasping retractor involved with this complaint and completed the device evaluation.Failure analysis confirmed the reported complaint of a broken wire.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.A review of the instrument log for the small grasping retractor part# 420318-02/lot# m10120315 236 associated with this event has been performed.Per logs, the small grasping retractor was last used on (b)(6) 2020 on system (b)(4).A review of the site's complaint history does not show any additional complaints related to this product and/or this event.Based on the information provided at this time, this complaint is being reported because this instrument is designed with two pitch cables each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no patient harm or injury, the reported failure mode could potentially cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
The customer conducted an inspection of the instruments and accessories in anticipation for a planned da vinci-assisted surgical procedure.During inspection, the customer found the small grasping retractor to have a broken wire at the tip.There was no patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter to obtain additional information, but the customer was unable to provide any further details.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10366180
Report Number2955842-2020-10713
Device Sequence Number3246772
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)M10120315
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-02
Device Catalogue Number420318
Device Lot NumberM10120315 236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1